MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE UNITE; PLATE, POSTEROLATERAL TIBIA, SML, RIGHT

MEDLINE INDUSTRIES INC. MEDLINE UNITE; PLATE, POSTEROLATERAL TIBIA, SML, RIGHT
Model Number MPPA401R
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during ankle fracture surgery, the surgeon identified that 2 of the screws that were placed had gone through the posterolateral tibia plate and into the patient's bone.When this was identified, the surgeon removed the screws and the plate from the patient and then re-applied and re-secured the plate and screws.There was no further incident reported.There was no adverse patient impact and no further medical intervention or follow-up care was needed.No sample was available to be returned to the manufacturer for evaluation.Due to the reported need for medical intervention, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that 2 screws were found to have gone through the posterolateral tibia plate.

Brand Name
MEDLINE UNITE
Common Device Name
PLATE, POSTEROLATERAL TIBIA, SML, RIGHT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key11613129
Report Number1417592-2021-00066
Device Sequence Number3496559
Product Code HRS
UDI-Device Identifier10884389013816
UDI-Public10884389013816
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMPPA401R
Device Catalogue NumberMPPA401R
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR